Hello I hope someone here can help me.
For a while now I've had blood when passing stool and have been on Canasa for a while and then switched to Lialda (which now seems like a poor idea). In general I would never have trouble passing stool, though there would be some blood in it. Recently it has gotten worse where passing stool is very difficult. I got it out twice before and then for the next 3 hours or so passing stool is very easy with very little to no blood. After that however, it becomes very difficult again. This is more than likely swelling in the anus (I can feel it near the exit). I have taken things such as benefiber and ate fruits.
Now to the most pressing problem. I have been unable to pass stool for about 4 days now and have tried a variety of things. I used half of an enema and it produced a very small bowel movement and then nothing again. I later used the other half of the enema and even less was passed. I have taken a Prepiration H suppository in the hopes to reduce the swelling of the anus, though I only had one on hand and have not followed it up yet with more. I have taken a dulcolax pill as well and it has not produced a movement yet in 12 hours, though I feel it working even though it is not helping pass anything. I had one Canasa suppository left and inserted that recently and hope again that that will reduce swelling.
After the Canasa dissolves I plan to use a Dulcolax suppository to get to the root of the problem, instead of using a pill. I have been drinking a lot of water for the past day as well.
What should I do now? I am in the process of being able to speak to a Gastrointestinal doctor about the issue and can see him within 4-5 days. Should I use more Preperation H or use the dulcolax suppository? When does this warrant a visit to the ER? I need something to reduce the swelling more than anything. Any ideas? Is it safe to eat food or should I stick to a liquid or water only diet.
Thank you for reading that long post and for the help! I am very scared that this will lead to a trip to the ER as the buildup will only get worse and worse. I am starting to feel weak and sick and almost passed out before but that was due to me severely panicking.
I'm not sure what the problem is but I have the same EXACT problem only I have been three weeks almost now producing very very small amounts of stool. I have tried suppositories, stool softners, water, Metamucil and enema's and I had the same problems with the enema's you did.
I am actually on the way to the dr now I will let you know what they say email me
Welcome to the gastroenterology community! I would say that you don't need to go to the ER right now. My recommendation is to drink an entire bottle of magnesium citrate and drink a lot of water along with it. That should give you a bowel movement within a day or two (mine don't come as quickly as the bottle says). Good luck.
Spot on my friend. I went in for an emergency visit to my doctor (and had to wait an hour for a referral, ugh) and I was told to drink an entire bottle of magnesium citrate. I hope it helps, but this seems to be only a temporary relief to a lasting problem.
Well it tastes nasty but it works. Make sure you drink enough water with it because it works by drawing water into the intestines and if there is no water to draw in then it won't work. I do agree that is temporary relief to a lasting problem but it will make you okay until you can see the gastrointestinal doctor in a couple of days.
I've read that the magnesium citrate doesn't soften the stool as much as it simply MAKES you go. Since I do have this swelling/inflammation I'm worried that once it starts working it will rip my insides out and there will be an immense amount of blood. Should I take a dulcolax suppository to maybe loosen things up on the other side so it comes out easier?
Magnesium citrate works by osmosis where is draws water into the intestines which makes you go. Most people that are constipated are bloated (swollen) and it shouldn't cause problems. It will not rip your insides out and there shouldn't be an immense amount of blood. The magnesium citrate should be enough and a suppository shouldn't be necessary but if you feel like you need that then you can do that. Remember to drink plenty of fluids and don't strain (it can cause hemorrhoids).
In case anyone has a similar problem and comes across reading this, the magnesium citrate worked. It took about 14 hours and came out in waves (separated by 5 minutes or so). There was no blood and no pain besides the discomfort during the time the magnesium citrate was working, as patient915 said. I will post again with any long term solutions my doctor comes up with for your information.
Thanks for the help guys!
I have been unable to go to the bathroom for quite a few days now so I bought a well known brand of suppository to help. Shortly after, I felt that I could go with no problem, as the package said I would. However, when I went, all I passed was mucus with blood in it. It's been happening since and I've still not had a bowel movement. I only tried the one last night and don't intend to do it again, but is this a serious issue or will it go away on it's own?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.